Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Apr 19, 2021, 4:14 AM EDT for Polk County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2021, 4:14 AM EDT (08:14 UTC)
- Expired
- Apr 19, 2021, 5:00 AM EDT
- In force
- 46 min
- Issued by
- NWS Tampa Bay, FL
County Polk County, FL
The radar
The Tampa radar (KTBW), 65 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1430 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted.
361
WWUS82 KTBW 190814
SPSTBW
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
414 AM EDT Mon Apr 19 2021
FLZ052-190900-
Polk FL-
414 AM EDT Mon Apr 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POLK COUNTY UNTIL
500 AM EDT...
At 414 AM EDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Wauchula, moving east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fort Meade, Crooked Lake Park, Bowling Green, Homeland and Alturas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2765 8159 2764 8180 2765 8196 2774 8198
2791 8169 2782 8157
TIME...MOT...LOC 0814Z 250DEG 24KT 2771 8188
$$
TBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Apr 19, 2:54 AM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 19, 2:54 AM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
254 AM EDT Mon Apr 19 2021
...REDEVLOPMENT OF SHOWERS AND STORMS THROUGH THE MORNING HOURS...
A CONTINUED THREAT FOR HEAVY RAIN AND ISOLATED STRONG TO SEVERE
THUNDERSTORMS FOR THE NEXT COUPLE OF DAYS...
.DISCUSSION...
As of 04Z... There has been a lull in convection through the
first half of the overnight hours as a cold front stalls across
Central Florida. RAP forecast shows an increase in upper level
divergence just off the SWFL coast by 08Z. Closer to the surface,
warm air advection will take place courtesy of south-southwesterly
winds of around 30 knots at 850mb, with surface convergence along
the front in response to the mass response from the
aforementioned upper-level divergence. On an isentropic surface,
it can be seen that we will have adiabatic pressure accent leading
to low to mid- level moistening... RAP forecast also shows an
increase to MLCAPE of around 1000-1500 J/kg with bulk shear near
30 knots during this time. All this suggests we will continue to
be see a redevelopment of showers and thunderstorms primarily
across the I-4 corridor. Due to the relatively strong bouyancy and
meager shear, a strong storm will remain possible through the
morning hours. Expect this convection to begin to sag south some
through early afternoon as the surface boundary gets reinforced
from the cooler convective outflow boundaries that occur on the
boundary's north side and diurnal heating occurs south of the
boundary.
After a rather wet and dreary Monday where highs will range from
the mid/upper 70s north of I-4 to low/mid 80s south, we may once
again see another brief lull late in the evening to around just
after midnight. However, a shallow shortwave over Texas will
quickly traverse east across the northern Gulf. This will cause
very weak surface low pressure to form over the Central Gulf which
will move northeast along our boundary. In response, a brief
northward "warm-front" like movement of the boundary. Once again,
accent will occur over this boundary and we will see a refiring of
showers and thunderstorms... While 0-6km bulk shear looks to be
strong across the region, the previous day's worth of rainfall and
clouds will keep little in the way of surface instability around
- so it will be hard for strong/severe storms to develop
overnight. If enough heating occurs across Southwest and South
Central Florida during the first half of the day on Tuesday,
however, the threat for isolated storms will exist for those south
of the stalled frontal boundary.
As high pressure begins to build in across the Central US on
Wednesday, the frontal boundary will be nudged to southern FL and
rain chances should mostly be confined to the southern portion of
the state, including Southwest FL. The pesky front eventually gets
driven away from us as a secondary cold front pushes through the
region on Thursday. This will push in cooler and drier airmass
with highs expected to be rather comfortable on Thursday. A
gradual warming trend will then occur as the high shifts off to
our east leading to an east and then southwest wind shift. The
weekend will welcome our next weather system as a shortwave
arrives from California, causing surface low pressure to form over
the Central Gulf states. This will cause unsettled weather for
part of the weekend before a front clears things out - likely on
Sunday or early Monday. Temps should run right around average for
this time of year.
&&
.AVIATION...
(Valid 06Z) Messy forecast for TAFs as a brief lull in convection
will persist through 08Z with the exception of a few stray
showers beginning to pop up near LAL. In addition to widespread
low MVFR to IFR cigs, thunderstorm coverage will build by 08-09Z
and spread across the northern half of the terminals where TEMPO
groups are in place. This will likely persist through much of the
afternoon with low ceilings and period showers/storms. Farther
south, there is some uncertainty on how quick the convection will
advance southward through the day so VCTS will remain in the
forecast for now. Another lull in activity will occur overnight
with storms arriving once again before daybreak on Tuesday.
&&
.MARINE...
Stalled frontal boundary over the central Gulf coast will meander
for several days with little to no movement. Periods of showers
and thunderstorms will be possible at any time through much of
Wednesday before a secondary cold front brings slightly cooler and
drier air into the area. These storms will be capable of
producing frequent lightning, gusty winds, locally higher seas,
small hail, and perhaps even a waterspout. If venturing out on the
boat, be sure to have a way to receive alerts and seek safety in
a harbor until the weather passes. Cautionary headlines may be
necessary by Thursday and breezy north to northeast winds will
prevail.
&&
.FIRE WEATHER...
Low dispersions are expected this afternoon areawide and also
north of I-4 tomorrow. Otherwise, no major concerns regarding fire
weather for the next several days as ample precipitation will
keep the fire weather threat at bay.
&&
.Preliminary Point Temps/PoPs...
TPA 77 68 77 69 / 90 60 80 40
FMY 82 71 82 71 / 80 60 70 60
GIF 80 67 78 67 / 90 60 90 50
SRQ 79 68 78 69 / 80 70 90 50
BKV 77 61 78 63 / 70 50 70 30
SPG 77 69 77 70 / 90 60 90 50
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 5 AM EDT early this morning for
Coastal Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Gulf waters...None.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...42/Norman
DECISION SUPPORT...69/CloseIn the hours before
Special weather statement, Apr 18, 10:53 PM EDT, 5 hours 21 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1053 PM EDT Sun Apr 18 2021
FLZ052-190315-
Polk FL-
1053 PM EDT Sun Apr 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL POLK COUNTY UNTIL
1115 PM EDT...
At 1052 PM EDT, Doppler radar was tracking a strong thunderstorm near
Four Corners, or 12 miles southwest of Bay Lake, moving east at 35
mph.
Small hail and winds in excess of 40 mph will be possible with this
storm.
This storm will remain over mainly rural areas of north central Polk
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2821 8176 2835 8183 2836 8180 2836 8179
2835 8179 2835 8166 2826 8166 2826 8156
2825 8155
TIME...MOT...LOC 0252Z 248DEG 30KT 2830 8174
TBWLocal storm report, Apr 18, 11:14 PM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1114 PM EDT SUN APR 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM MARINE TSTM WIND 8 SE SAINT PETERSBURG 27.66N 82.59W
04/18/2021 M50 MPH GMZ830 FL MESONET
MESONET STATION MTBF1 8 SE SAINT PETERSBURG.
&&Special weather statement, Apr 18, 11:16 PM EDT, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1116 PM EDT Sun Apr 18 2021
FLZ052-190400-
Polk FL-
1116 PM EDT Sun Apr 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POLK COUNTY UNTIL
MIDNIGHT EDT...
At 1115 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lakeland Linder Airport, or near Lakeland, moving northeast at 50
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Lakeland, Winter Haven, Haines City, Bartow, Auburndale, Fussels
Corner, Combee Settlement, Lakeland Linder Airport, Medulla, Jan Phyl
Village, Lake Alfred, Mulberry, Dundee, Davenport, Eagle Lake, Lake
Hamilton, Winter Haven Airport, Winston, Willow Oak and Inwood.
LAT...LON 2790 8205 2799 8206 2803 8205 2825 8163
2800 8151
TIME...MOT...LOC 0315Z 245DEG 45KT 2798 8202
TBWSpecial weather statement, Apr 19, 4:14 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
414 AM EDT Mon Apr 19 2021
FLZ052-190900-
Polk FL-
414 AM EDT Mon Apr 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POLK COUNTY UNTIL
500 AM EDT...
At 414 AM EDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Wauchula, moving east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fort Meade, Crooked Lake Park, Bowling Green, Homeland and Alturas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2765 8159 2764 8180 2765 8196 2774 8198
2791 8169 2782 8157
TIME...MOT...LOC 0814Z 250DEG 24KT 2771 8188
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 9:23 PM EDT | Special Marine Warning | TBW | 37 min | |
| Apr 18, 9:26 PM EDT | Tornado Warning | TBW | Hillsborough, Pasco, Pinellas | 34 min |
| Apr 18, 9:55 PM EDT | Special Weather Statement | TBW | Pinellas | 35 min |
| Apr 18, 10:53 PM EDT | Special Weather Statement | TBW | Polk | 22 min |
| Apr 18, 11:16 PM EDT | Special Weather Statement | TBW | Polk | 44 min |
| Apr 19, 3:33 AM EDT | Special Marine Warning | TBW | 57 min | |
| Apr 19, 4:18 AM EDT | Special Weather Statement | TBW | Manatee | 27 min |
| Apr 19, 4:26 AM EDT | Severe Thunderstorm Warning | TBW | Polk | 34 min |
| Apr 19, 4:57 AM EDT | Special Marine Warning | TBW | 63 min | |
| Apr 19, 5:01 AM EDT | Special Weather Statement | TBW | Polk | 44 min |
| Apr 19, 5:42 AM EDT | Special Weather Statement | TBW | Hardee | 48 min |
| Apr 19, 5:48 AM EDT | Severe Thunderstorm Warning | TBW | Polk | 42 min |
| Apr 19, 5:58 AM EDT | Areal Flood Advisory | TBW | Polk | 2 hr |
| Apr 19, 6:06 AM EDT | Special Marine Warning | TBW | 39 min | |
| Apr 19, 6:36 AM EDT | Special Weather Statement | TBW | Hardee | 39 min |
| Apr 19, 6:44 AM EDT | Tornado Warning | TBW | Hardee | 36 min |
| Apr 19, 7:19 AM EDT | Special Weather Statement | TBW | Highlands | 41 min |
| Apr 19, 7:57 AM EDT | Areal Flood Advisory | TBW | Hardee, Highlands | 2 hr |
| Apr 19, 8:00 AM EDT | Special Weather Statement | TBW | Highlands | 60 min |
| Apr 19, 10:36 AM EDT | Special Weather Statement | TBW | Charlotte | 39 min |
| Apr 19, 2:22 PM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 30 hr |
| Apr 19, 3:00 PM EDT | Special Weather Statement | TBW | Highlands | 30 min |
| Apr 19, 3:33 PM EDT | Severe Thunderstorm Warning | TBW | Highlands | 27 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.